Zoloft causing anxiety?

These past couple of days I have been overwhelmed by constant, unrelenting anxiety. Considering I’ve only just upped the sertraline from 50mg to 100mg starting yesterday, I’m hypothesising there is some sort of a correlation between the increased dosage and worsening of anxiety.

It could tolerate it if I had nothing to do, nowhere to go. At least then I could splay myself out on the floor or on my bed in the privacy of my bedroom and ride the anxiety out until it passes. But anxiety is hard to sit with when you have a life to live. In my case it’s Uni, work and studying when at home. When your insides are twisted into knots, your heart feels like it’s about to beat out of your chest, it’s hard to breathe, your chest feels tight and you feel like vomiting, it makes functioning just a little bit difficult. Today I just wanted to curl up in a ball on the floor at work my anxiety was so unpleasant… but that’s not what I’m paid to do.

It doesn’t provide me much inclination to continue upping the dose until I’m at 200mg daily, as per my psychiatrist’s instructions. I thought the sertraline was meant to be helping my anxiety? Instead it seems to have a paradoxical effect. Unless of course, it’s all in my head and the anxiety is some sort of a placebo effect. That’s possible too.

So do I plod along with Dr T’s directions until I reach 200mg? The answer to this may depend on how long my anxiety lasts. It only has been two days after all. Otherwise I may just remain on 100mg for now, until I see Dr T for my next appointment on 13 April.

7 thoughts on “Zoloft causing anxiety?

  1. An increase in anxiety is common when increasing the dose of those sort of meds. It should settle down in a few days. If it doesn’t, would you be able to contact your doctor to ask what to do?

  2. What Danni said! Sertraline does generally help with Anxiety, but with all anti depressants they can make things worse before they get better. I think the leaflet says something about experiencing side effects for the first few weeks but they should then wear off. I am back on Sertraline (was on it 6 years ago) – I took my first tablet about 5 minutes ago!

  3. Hi i was on sertraline (didnt realise its other name was zoloft) for a year or so. Everytime the dose was upped (and when i first started it) i felt super anxious, tense and my jaw felt really tight. it went after a couple of days, and i took PRN meds (diazepam) to help with the anxiety. i think it took me about a fortnight at each dose for any side effects to go away- and they cant have been that made cos i cant remember them now, but as with any antidepressent it is just one of those annoying things you have to put up with for a little while. it does get better. and i found sertraline helped for a long while. The only thing i would say is try not to miss doses-i used to realise notic e side effects/anxiety if i didnt take it.

    hope it gets better
    vic x

  4. I’m sorry you are feeling so anxious. Isn’t anxiety horrible! I had it yesterday actually and I hate it so much. I also take PRN medication when I feel it and it usually helps. Could you ask your doc next time you see them if you can have a PRN medication to help if you need it? I hope it feels better soon.
    *hugs*
    Sarah

  5. My Zoloft was increased and I cold not figure out what the deal was. I have been having terrible brief anxiety attacks. thank god for clonazepam

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s